Pramipexole and tiredness

Hello RLS tribe! I have been on a Pramipexole low dosage (0,088mg) for 8 years and only recently I doubled the pills due to augmentation. One side effect I noticed from the very first day I took those pills was the tiredness and fatigue throughout the day - which I thought was caused by the interrupted sleep at night. Now that I am on 0.176mg these symptoms appear more obvious and I constantly feel like a zombie walking on the street. I have an appointment booked with the specialist who is on my case and I would like to propose a switch to an alternative medication.

What's your view guys on this and what valid alternatives should I consider (I read a lot on the forum but still very confused)? Ideally I would prefer to switch medication from one day to another but if I am not mistaken that is not the best approach.

In case you wonder the 0.176mg Pramipexole usually makes me sleep 6 hours per night, waking up early in the morning when its effect vanishes (and RLS kicks in). I cannot really complain about the effectiveness of this medicine but its side effects have a huge impact on my daily life.

5 Replies

oldestnewest
  • If you are starting to augment, then you need to be getting off that medication as you suggest.

    What to go on? Very much a suck it and see , according to experience on this site.

    Options would be Lyrica, gabapentin , Horizant( is this available in UK yet?) Or go for bigger guns - opiods such as Tramadol.

    All of these above have side effects which different people get in different ways.

    If you have a good Dr , then they will advise you 😂. Do not go onto another Dopamine Agonist.

    Check the list of meds to take and avoid on " rlsuk." - printout and bring with you to Dr.

    Good luck.

    There is loads on this site and rlshelp.org dealing with this exact issue. Cheers.

  • Was it augmentation or did the effect of the tablet naturally lessen over time as they do? As Madlegs1 says if augmentation is happening more drugs will make it worse - if it has improved the RLS then it wasn't augmentation.

    Unfortunately with these drugs the side-effects can be horrendous - Madlegs1 has listed some good alternatives.

    Good luck.

  • Sorry you are feeling so tiered,that's how I was on those you feel so light headed and sleepy,I changed from one day to the next and am now on the patch and Tramodol both working good,I can't take codine the make me feel ill ,try those ,good luck anyway x

  • Thanks for the great advice. Yeah, I am not sure if it is really augmentation but right now my main concern is to get rid of the medicine side effect. Would you go into the journey of trying new RLS medications just because of the tiredness issue or I should feel happy (and lucky) to have already found a working relief?

  • I'd be inclined to stay with anything that controls the rls . It is quite likely that you will have side effects with whatever med you go on. And you may need them in the future.

    Taking the med at different times maybe worth investigating.

    Cheers.

You may also like...